Commonealth confirms Covid-19 disaster payments to stop in Victoria
NSW to lift stay-at-home order for Victorian arrivals
Woman's death after AZ vaccine 'likely' linked to rare blood clotting
Australia’s drugs regulator, the Therapeutic Goods Administration, says the case of a 52-year-old woman from NSW who died after receiving the AstraZeneca vaccine is “likely” a case of a rare and severe blood clotting disorder known as TTS.
It is the second such death in Australia determined as likely linked to the rare syndrome. The first death occurred in a 48-year-old woman in April. Since then, physicians in Australia have been able to identify possible cases of the rare syndrome quickly which means most cases have been successfully treated and the death rate from the syndrome is dropping.
On Thursday, the TGA said of the latest death:
This case presented as a severe form of this syndrome, with a blood clot in the brain, known as a cerebral venous sinus thrombosis. We extend our sincere condolences to her family.
The rare and severe clotting condition, called thrombosis with thrombocytopenia syndrome (TTS), is being investigated by regulators worldwide after it was linked to the AstraZeneca vaccine.
The total Australian reports of cases assessed as TTS following the AstraZeneca vaccine is now 48, with 35 confirmed cases and 13 probable cases. Of those 31 have been discharged from hospital and are recovering, with some receiving ongoing outpatient medical care, 15 patients remain in hospital, including one who remains critically ill in intensive care, and two people have died in hospital.
Government must abandon NDIS 'robo-planning' proposal, former chairman says